Where do you inject a glycogen shot?

I heard someone tell a story the other day about her brother and sister that had diabetes and how her brother had a seizure one day because his blood sugar was too low. And she gave him a shot right around his heart to make it stop. At first I thought she was referring to glycogen, but I was told that needed to be injected in places like the thigh or upper arm like you would an epi-pen. So I was wondering is that a place you should inject glycogen or was she talking about something else entirely?

6 Answers

Relevance
  • 9 years ago
    Favorite Answer

    whatever!!

    http://en.wikipedia.org/wiki/Glycogen

    for sure it wasn't glycogen!

    http://en.wikipedia.org/wiki/Glucagon

    glucagon is what I carry around with me. my husband has read the instructions on it as I won't be the one using it but recieving it.

    An injectable form of glucagon, manufactured by Eli Lilly and Company, is vital first aid in cases of severe hypoglycemia when the victim is unconscious or for other reasons cannot take glucose orally. A competing product, sold by Novo Nordisk, is branded as the GlucaGen HypoKit. With both products, the dose for an adult is typically 1 milligram, and the glucagon is given by intramuscular, intravenous or subcutaneous injection, and quickly raises blood glucose levels. Glucagon can also be administered intravenously at 0.25 - 0.5 unit. To use the injectable form, it must be reconstituted prior to use, a step that requires a sterile diluent to be injected into a vial containing powdered glucagon, because the hormone is highly unstable when dissolved in solution. When dissolved in a fluid state, glucagon can form amyloid fibrils, or tightly woven chains of proteins made up of the individual glucagon peptides, and once glucagon begins to fibrilize, it becomes useless when injected, as the glucagon cannot be absorbed and used by the body. The reconstitution process makes using glucagon cumbersome, although there are a number of products now in development from a number of companies which aim to make the product easier to use.

    Anecdotal evidence suggests a benefit of higher doses of glucagon in the treatment of overdose with beta blockers; the likely mechanism of action is the increase of cAMP in the myocardium, effectively bypassing the β-adrenergic second messenger system.[5]

    Glucagon acts very quickly; common side effects include headache and nausea.

    Drug interactions: Glucagon interacts only with oral anticoagulants, increasing the tendency to bleed.

  • stong
    Lv 4
    3 years ago

    Glycogen Injection

  • 4 years ago

    For the best answers, search on this site https://shorturl.im/axEmW

    A non-diabetic has a perfectly functioning pancreas, if the glucose level drops too much, the pancreas will release glucagon which causes the liver to quickly release glucose. It would be difficult to affect a non-diabetic's glucose level as it is being actively regulated, but not impossible as everyone has their limits so it would depend on how much insulin is injected and what the person's insulin sensitivity is and they glycogen reserves. Note that if you've been drinking alcohol, your liver won't release any glucose no matter how much glucagon there is. Also, insulin isn't shot into veins except when on IV. Insulin is injected subcutaneously.

  • Anonymous
    9 years ago

    Probably something else entirely. And, regardless of what it was, it was probably done wrong. With the glycogen shot you need to do it where there's a considerable amount of muscle and blood flow, so the thigh/lower back area is ideal. I guess you could do it to someones arm, but I'm skinny as hell and I know I would not appreciate getting jabbed by a giant horse needle there >_>.

  • How do you think about the answers? You can sign in to vote the answer.
  • 9 years ago

    Thigh is the right place for inject a glycogen shot.

  • 4 years ago

    You blood sugar would plummet very quickly, with att what that entails. There's a reason diabetics inject it subcutaneously and not into their veins. If you inject enough your blood sugar will become low enough to make you fall unconscious; the so-called insulin-coma. This may or may not be fatal depending on where you are when it happens and how quickly your body will be able to work through the insulin and restore your normal blood sugar levels.

Still have questions? Get your answers by asking now.